MAUDE Adverse Event Report: ZOLL CIRCULATION ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician inserted the catheter (lot# unknown) into the patient's femoral vein during the ivtm therapy.Per the reporter, the placement was difficult as providers struggled with placing the line initially.The customer noticed that the red flow indicator on the start-up kit (suk) (lot# unknown) was not rotating and the patient was not cooling to the target temperature.The suk was tested on the close loop and the red flow indicator was spinning, confirming a normal flow.The customer was unable to flush the catheter over the in and out luers when used with the syringe filled with saline.The customer was advised to replace the catheter and utilize the blanket surface system to reduce the patient's temperature from 37.6°c to 37°c until a decision is made regarding the catheter replacement.The patient's status information was requested but the customer did not provide a response.
 
Additional Manufacturer Narrative
The catheter associated with this complaint was not returned for evaluation.A follow-up report will be submitted when the product is returned and investigation has been completed.The catheter model and lot # is unknown.
 
Additional Manufacturer Narrative
The reported complaint of the patient not cooling was not confirmed during the functional testing of the returned icy catheter (lot# 192970).No issues or discrepancies were found.No leak and no device malfunction was observed during testing, and the catheter functioned as intended.Visual inspection of the returned catheter was performed.There was no kink or physical damage observed on the catheter.Blood residues were observed on the balloons and in luered tubings.A functional pressure leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance, except the medial luered tubing due to blood clogging.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi; no leaks or issues were found.In addition, the returned catheter was connected to a known good suk and ran on a peristaltic pump for 10 minutes at a high-speed rate; no leak was observed.The suk red pinwheel rotated normally, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to a known good suk and ran on the thermogard console system, running in the max warming mode with a target temperature at 37°c for 60 minutes and running in the max cooling mode with a target temperature at 35°c for 60 minutes.The balloons were properly warming during the warming mode and cooling during the cooling mode.No leak or damage was found on the catheter.The suk red pinwheel and the pump roller were rotating normally, and saline flow was observed during testing.The catheter functioned as intended.
 
Event or Problem Description
A physician inserted the icy catheter (lot# 192970) into the patient's femoral vein during the ivtm therapy.Per the reporter, the placement was difficult as providers struggled with placing the line initially.The customer noticed that the red flow indicator on the start-up kit (suk) (lot# unknown) was not rotating and the patient was not cooling to the target temperature.The suk was tested on the close loop and the red flow indicator was spinning, confirming a normal flow.The customer was unable to flush the catheter over the in and out luers when used with the syringe filled with saline.The customer was advised to replace the catheter and utilize the blanket surface system to reduce the patient's temperature from 37.6°c to 37°c until a decision is made regarding the catheter replacement.The patient's status information was requested but the customer did not provide a response.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key19494661
Report Number3010617000-2024-00451
Device Sequence Number15578553
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number192970
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/08/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown